Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 11, 2021Liberty County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 11, 2021, 12:33 AM EDT for Liberty County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 12:33 AM EDT (04:33 UTC)
Expired
Aug 11, 2021, 1:00 AM EDT
In force
27 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
50

County Liberty County, FL

The radar

The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2001 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS82 KTAE 110433
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1233 AM EDT Wed Aug 11 2021
 
FLZ015-026-027-115-127-110500-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1233 AM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of western Wakulla,
southeastern Liberty and Franklin Counties through 100 AM EDT...

At 1233 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Carrabelle, moving northwest at 35 mph.

HAZARD...Wind gusts up to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Carrabelle, Carrabelle Beach, East Camp, Jewel Fire Tower, Morgan
Place, Saint Teresa, Turkey Point, Royal Bluff, Mcintyre, High Bluff,
Yent Place, St George Island St Pk, Sanborn, Owens Bridge, Poplar
Camp, Smith Creek, Sumatra, Lanark Village, Twin Pole and Curtis
Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2968 8474 3001 8505 3030 8472 3030 8465
      2994 8444
TIME...MOT...LOC 0433Z 134DEG 29KT 2994 8458 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 8:55 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 10, 8:55 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
855 PM EDT Tue Aug 10 2021

.UPDATE...

No significant changes to the previous forecast appear necessary.

&&

.AVIATION...

[Through 00z Thursday] Remaining convection across the region will
diminish this evening with VFR conditions expected to prevail.
Scattered afternoon showers and thunderstorms are expected across
the area again for Wednesday afternoon.

&&

.PREV DISCUSSION [355 PM EDT]...

.SHORT TERM [Tonight Through Thursday Night]...

Typical summer weather will continue, with the daily rhythm of
showers and thunderstorms.

The subtropical surface ridge axis will extend inland from the
Atlantic across the Florida Panhandle, with weak east to southeast
steering flow. PW values in the 1.8-2 inch range will provide
plenty of moisture for deep moist convection. Bulk shear values of
10 knots or less will mainly support single-cell pulse storms with
gusty downdraft winds.

Currently, there is a cluster of storms over the Apalachicola
National Forest, and another cluster centered up near Columbus,
Georgia. The area between these two clusters should fill in with
storms over the next few hours, drifting west across southeast
Alabama early this evening. Later this evening, the Atlantic
seabreeze may bring a round of storms past the I-75 corridor,
before dissipation occurs during the early overnight hours.

.LONG TERM [Friday Through Tuesday]...

After a status quo Friday, our attention will turn to the effects
of the tropical system that is forecast to arrive near Florida or
over the eastern Gulf this weekend. Potential Tropical Cyclone 6
was located over the far northeast Caribbean Sea this afternoon
and is forecast to become a tropical storm late today or tonight.
An abundance of guidance brings the storm to the eastern Gulf this
weekend, and the official NHC forecast track cone encompasses
nearly our entire stretch of Panhandle and Big Bend coast. There
are lots of questions about what kind of shape the system will be
in. One of the factors will be if the storm has an over-water
track through the Straits of Florida, or whether it must first
traverse some of the FL Peninsula before arriving in the Gulf.
Obviously, details will come into focus over the next few days.
For now, the message is simply one of preparedness. The period of
highest impact appears to be around Sunday and/or Monday.
Regardless of strength, a main concern will be with rainfall
potential, especially in light of the flooding that is still
ongoing over the SE Big Bend after heavy rain last week.

By Tuesday, the question will be how quickly the system exits.
There is a mixed signal in guidance, with some lifting the system
out, while some pieces of guidance notably hang the storm up over
the Southeast U.S.. That would have an impact on flood potential.

.MARINE...

The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
transport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.

.FIRE WEATHER...

The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
transport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.

.HYDROLOGY...

The Steinhatchee River near Cross City has been slowly receding
since early Sunday but remains in moderate flood. This river is a
slow responder, so it will likely take the entirety of this week
to finally drop below flood stage.

On the Lower Suwanee River, river levels will rise for the rest
of this week as large quantities of water route down from the
Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff
is expected to rise through flood stage this afternoon, and a
Flood Warning is in effect there. Points near Branford and Bell
are also likely to reach flood later this week, and Wilcox bears
watching.

Otherwise, slow movement of scattered afternoon thunderstorms means
there will be small pockets for each of the next few days with
heavy rain. This could bring small areas of localized runoff
issues, particularly over our Florida counties.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  93  74  94  74 /  30  60  20  50  20
Panama City   76  91  76  91  76 /  30  50  20  40  20
Dothan        73  93  74  92  73 /  50  50  20  50  20
Albany        74  94  75  95  75 /  20  50  10  40  10
Valdosta      73  93  74  93  73 /  30  40  20  30  10
Cross City    74  91  74  92  73 /  40  40  30  40  20
Apalachicola  77  88  77  89  77 /  20  50  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...DVD
NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...DVD
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Local storm report, Aug 10, 9:15 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EDT TUE AUG 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     MAYO                    30.05N 83.18W
08/10/2021                   LAFAYETTE          FL   911 CALL CENTER

            TREES DOWN IN MAYO.

0648 PM     TSTM WND GST     MAYO                    30.05N 83.17W
08/10/2021  M51 MPH          LAFAYETTE          FL   PUBLIC

            GUST TO 51 MPH AT LAFAYETTE HIGH SCHOOL.

0733 PM     TSTM WND DMG     2 ENE OAK GROVE         31.10N 85.75W
08/10/2021                   GENEVA             AL   911 CALL CENTER

            ROOF DAMAGE TO A STRUCTURE AT 882 COUNTY
            ROAD 34.

0740 PM     TSTM WND DMG     HIGHFALLS               31.10N 85.80W
08/10/2021                   GENEVA             AL   911 CALL CENTER

            TREE AND POWER LINE DOWN NEAR COUNTY ROAD 41
            AND COUNTY ROAD 34 INTERSECTION.

0747 PM     TSTM WND GST     3 SW KINSEY             31.27N 85.38W
08/10/2021  M40 MPH          HOUSTON            AL   MESONET

            MEASURED 40 MPH GUST AT THE DOTHAN
            TECHNOLOGY CENTER.

&&

DVD
Special weather statement, Aug 10, 9:21 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
921 PM EDT Tue Aug 10 2021

FLZ028-110200-
Inland Taylor FL-
921 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of north central Taylor
County through 1000 PM EDT...

At 920 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Perry, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Lake Bird, Iddo, Secotan, Boyd, Hampton Springs and Shady
Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3004 8369 3026 8386 3030 8375 3030 8351
      3023 8345
TIME...MOT...LOC 0120Z 056DEG 8KT 3027 8359

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 10, 9:42 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
942 PM EDT Tue Aug 10 2021

FLZ034-134-110245-
Coastal Dixie FL-Inland Dixie FL-
942 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of Dixie County through
1045 PM EDT...

At 942 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Tennille,
Shamrock, Clara, Cross City Airport, Shired Island, Old Town,
Guaranto Springs, Jena, Hines, Jonesboro, Eugene, Fletcher, Yellow
Jacket and Fanning Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2941 8323 2940 8328 2951 8341 2963 8345
      2967 8343 2967 8336 2982 8332 2982 8293
      2972 8295 2972 8296 2964 8296 2963 8297
      2958 8295 2954 8298 2947 8298 2937 8307
      2935 8306 2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 0142Z 115DEG 14KT 2962 8304

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 10, 9:51 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
951 PM EDT Tue Aug 10 2021

FLZ028-128-110245-
Inland Taylor FL-Coastal Taylor FL-
951 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of Taylor County
through 1045 PM EDT...

At 951 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Perry, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Pinland, Fish Creek, Jug Island, Howell Place, Secotan, Boyd,
Smith, Adams Beach, Scanlon, Econfina, Dekle Beach, Lake Bird, Jack
Lee Island, Keaton Beach, Bird Island, Foley, Blue Springs,
Perry-Foley Airport and Bucell Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2967 8353 2987 8367 2995 8377 3001 8392
      3009 8401 3010 8400 3009 8399 3010 8399
      3029 8366 3011 8339
TIME...MOT...LOC 0151Z 053DEG 15KT 3018 8367

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 11, 12:14 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1214 AM EDT Wed Aug 11 2021

FLZ017-018-027-115-118-127-128-110500-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Coastal Franklin FL-Inland Wakulla FL-Coastal Taylor FL-Leon FL-
1214 AM EDT Wed Aug 11 2021

...A gusty winds associated with thunderstorms moving on shore from
Apalachee Bay will impact portions of Wakulla, southwestern
Jefferson, southern Leon and northeastern Franklin Counties through
100 AM EDT...

At 1213 AM EDT, Doppler radar was tracking a strong thunderstorm near
St. Marks, moving northwest at 35 mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Marks, Crawfordville, Woodville, Wakulla, Sopchoppy, Newport,
Shadeville, Brown House, Leon Sinks, Wakulla Springs, Eight Mile
Pond, Panacea, Medart, Buckhorn, Bethel, Natural Bridge, Liveoak
Island, Alligator Point, Saint Teresa and Bald Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3034 8469 3036 8404 3003 8393 3000 8400
      3003 8406 2999 8426 2989 8428 2983 8442
TIME...MOT...LOC 0413Z 139DEG 29KT 3011 8429

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

55-SCHOLL
Special weather statement, Aug 11, 12:33 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1233 AM EDT Wed Aug 11 2021

FLZ015-026-027-115-127-110500-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1233 AM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of western Wakulla,
southeastern Liberty and Franklin Counties through 100 AM EDT...

At 1233 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Carrabelle, moving northwest at 35 mph.

HAZARD...Wind gusts up to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carrabelle, Carrabelle Beach, East Camp, Jewel Fire Tower, Morgan
Place, Saint Teresa, Turkey Point, Royal Bluff, Mcintyre, High Bluff,
Yent Place, St George Island St Pk, Sanborn, Owens Bridge, Poplar
Camp, Smith Creek, Sumatra, Lanark Village, Twin Pole and Curtis
Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2968 8474 3001 8505 3030 8472 3030 8465
      2994 8444
TIME...MOT...LOC 0433Z 134DEG 29KT 2994 8458

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:02 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison30 min
Aug 10, 9:21 PM EDTSpecial Weather StatementTAETaylor39 min
Aug 10, 9:42 PM EDTSpecial Weather StatementTAEDixie63 min
Aug 10, 9:49 PM EDTSpecial Marine WarningTAE116 min
Aug 10, 9:51 PM EDTSpecial Weather StatementTAETaylor54 min
Aug 10, 11:40 PM EDTSpecial Marine WarningTAE78 min
Aug 11, 12:14 AM EDTSpecial Weather StatementTAEWakulla46 min
Aug 11, 12:50 AM EDTSpecial Marine WarningTAE40 min
Aug 11, 1:04 AM EDTSpecial Weather StatementTAEFranklin41 min
Aug 11, 3:20 PM EDTSpecial Weather StatementTAEGulf25 min
Aug 11, 3:45 PM EDTSpecial Weather StatementTAEGulf30 min
Aug 11, 3:55 PM EDTSpecial Weather StatementTAEWakulla35 min
Aug 11, 4:36 PM EDTSpecial Weather StatementTAELiberty39 min
Aug 11, 4:58 PM EDTSpecial Weather StatementTAEWashington47 min
Aug 11, 5:46 PM EDTSpecial Weather StatementTAEWashington44 min
Aug 10, 8:02 PM EDTSpecial Weather StatementTAEGeneva28 min
Aug 11, 6:50 PM EDTSpecial Weather StatementTAEGeneva40 min
Aug 11, 7:55 PM EDTSpecial Weather StatementTAECoffee50 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.